Alert archive / Hawaii / Wind Advisories in 2015
Wind Advisory 16, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Mar 16, 2015, 3:33 AM HST for Hawaii County, Hawaii. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2015, 3:33 AM HST (13:33 UTC)
- Expired
- Mar 16, 2015, 12:09 PM HST
- In force
- 9 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
319 WWHW70 PHFO 161333 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 333 AM HST MON MAR 16 2015 ...WINDS LOCALLY STRONG OVER BIG ISLAND SUMMITS... .A JET STREAM PASSING NEAR THE STATE WILL BRING PERIODS OF STRONG WINDS TO THE SUMMITS OF MAUNA KEA AND MAUNA LOA TODAY. HIZ028-170245- /O.NEW.PHFO.WI.Y.0016.150316T1333Z-150317T0400Z/ BIG ISLAND SUMMITS- 333 AM HST MON MAR 16 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...WEST 30 TO 45 MPH WITH LOCALIZED GUSTS OVER 60 MPH. * TIMING...THROUGH 6 PM HST TODAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY OVER THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. PLEASE DRIVE CAREFULLY. && $$
1 follow-up statement
774 WWHW70 PHFO 162209 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1209 PM HST MON MAR 16 2015 HIZ028-162315- /O.CAN.PHFO.WI.Y.0016.000000T0000Z-150317T0400Z/ BIG ISLAND SUMMITS- 1209 PM HST MON MAR 16 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE FALLEN BELOW ADVISORY LEVELS AT THE SUMMIT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 15, 8:30 PM HST, 7 hours 3 minutes earlier.
Area forecast discussion, Mar 15, 8:30 PM HST, 7 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST SUN MAR 15 2015 .SYNOPSIS... COOL AND MOSTLY DRY CONDITIONS WITH STABLE LOW CLOUDS WILL CONTINUE THROUGH WEDNESDAY. A WEAK FRONT WILL BRING SOME LIGHT RAIN TO MUCH OF THE STATE AROUND THURSDAY...BUT ALSO NORTHERLY WINDS AND ANOTHER COOL AIR MASS. TRADE WINDS RETURNING BY THE END OF THE WEEK...ALONG WITH WATER VAPOR LINGERING BEHIND THE FRONT...AND ALSO MOVING NORTH FROM THE DEEP TROPICS...WILL COMBINE TO BRING WETTER CONDITIONS TO WINDWARD SLOPES OVER THE WEEKEND. && .DISCUSSION... A ZONAL SURFACE RIDGE RESTED JUST NORTH OF THE MAIN HAWAIIAN ISLANDS...WHILE FLAT BUT BROAD RIDGING BUILT SLOWLY FROM THE WEST OVERHEAD. TRADE WINDS PERSISTED...BUT ALREADY WERE LIGHT ENOUGH SO THAT LAND BREEZES SHOULD BE POSSIBLE IN MOST AREAS OVERNIGHT. ALTHOUGH THE INVERSION REMAINED AT A FAIRLY TYPICAL HEIGHT...THE AIR MASS UNDER IT WAS COOLER AND SUBSTANTIALLY AND DRIER THAN USUAL. CLOUD COVER ACROSS THE AREA CONSISTED PRIMARILY OF CLOSED-CELLULAR MARINE STRATOCUMULI AND STRATUS LAYERS. FAST-MOVING ATMOSPHERIC GRAVITY WAVES RAPIDLY EXPANDED AND THEN DISSIPATED THESE STABLE LOW CLOUDS OVER LARGE AREAS...COMPLICATING THE CLOUD COVER FORECAST. PRECIPITATION ACROSS THE STATE WAS SPARSE THIS AFTERNOON...BUT LOCAL PATCHES OF LIGHT RAIN OR DRIZZLE MAY BE POSSIBLE OVERNIGHT WHERE LAND BREEZES PERMIT...ESPECIALLY DURING THE LIFTING PHASE OF A PASSING GRAVITY WAVE. A WEAKENING...AND STILL DISTANT...FRONT APPROACHED SLOWLY FROM THE NORTH. GUIDANCE LARGELY AGREED IN PREDICTING THAT THE FLAT RIDGE ALOFT WILL BUILD STEADILY OVER THE STATE THROUGH ABOUT TUESDAY. THE SURFACE RIDGE ALSO WILL REMAIN LARGELY IN PLACE THROUGH THIS PERIOD...SO CONDITIONS WILL ONLY BECOME MORE STABLE. AS THE WINDS LIGHTEN... DIURNAL CIRCULATIONS MAY BECOME MORE IMPORTANT. THE AIR MASS WILL MODIFY SLOWLY IN PLACE...WHILE STILL REMAINING QUITE DRY. BY WEDNESDAY...A LOW-AMPLITUDE MID-LEVEL TROUGH WILL APPROACH FROM THE WEST...WHILE THE FRONT FINALLY MOVES CLOSE ENOUGH TO SHIFT THE SURFACE RIDGE TOWARD THE EAST. WINDS AROUND THE BIG ISLAND MAY BECOME SOUTHEASTERLY BRIEFLY...THOUGH SOLUTIONS DIFFERED SOMEWHAT ON THIS POINT. GUIDANCE PREDICTED THE FRONT TO REACH KAUAI ON WEDNESDAY NIGHT OR THURSDAY MORNING. THE TROUGH ALOFT WILL OFFER SOME SUPPORT...BUT PROBABLY NOT MUCH. SIMILARLY...THE GFS PREDICTED THE FRONT TO BRING A SUBSTANTIAL AMOUNT OF WATER VAPOR...BUT OTHER SOLUTIONS DISAGREED. IN SHORT...THE FRONT LIKELY WILL NOT BE A MAJOR RAIN PRODUCER. ALTHOUGH POPS IN THE CURRENT FORECAST APPEARED WETTER THAN GUIDANCE SUPPORTED...THE LIGHT ACCUMULATIONS PROBABLY WERE JUST RIGHT IN TERMS OF QPF. PERHAPS THE MOST NOTICEABLE EFFECT OF THE FRONT WILL BE TO USHER IN A NEW...COOLER AND DRIER AIR MASS. MODERATE TO STRONG NORTHERLY WINDS WILL TURN MORE EASTERLY BY FRIDAY AS THE NEW SURFACE HIGH ESTABLISHES ITSELF TO THE NORTH. INTERESTINGLY...MOST MODELS PREDICTED SHOWERS TO FIRE UP ALONG THE BOUNDARY BETWEEN THE COOL AND DRY AIR OVER THE STATE...AND THE MOISTER AIR FROM THE DEEP TROPICS TO THE SOUTH. AT FIRST...THIS BOUNDARY WILL DEVELOP WELL TO THE SOUTH OF THE BIG ISLAND...BUT MOST SOLUTIONS PREDICTED IT TO SHIFT NORTH STEADILY...REACHING THE STATE OVER THE WEEKEND. AS THE PREVAILING WINDS RETURN TO A MORE TYPICAL NORTHEAST DIRECTION...THE INCREASED WATER VAPOR WILL PROVIDE FUEL FOR OROGRAPHIC SHOWERS OVER WINDWARD SLOPES. && .MARINE... A COUPLE OF SMALL WEST-NORTHWEST SWELLS MAY ARRIVE MONDAY AND TUESDAY...AND A MODERATE NORTH-NORTHWEST SWELL FROM WEDNESDAY INTO FRIDAY. THE SURF FROM THESE SWELLS IS EXPECTED TO REMAIN BELOW ADVISORY LEVELS AT LEAST THROUGH MID-WEEK. STRONG TRADE WINDS MAY BUILD WIND WAVES LARGE ENOUGH TO REQUIRE A HIGH SURF ADVISORY FOR EAST-FACING SHORES LATER IN THE WEEK. WINDS AND SEAS SHOULD REMAIN BELOW THE THRESHOLD FOR A SMALL CRAFT ADVISORY UNTIL WEDNESDAY NIGHT OR THURSDAY MORNING...WHEN A NEW HIGH BUILDING NORTH OF THE AREA WILL STRENGTHEN LOCAL WINDS. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && RYSHKO
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.